Alert archive / Wisconsin / Special Weather Statements in 2016

Special Weather Statement, NWS Green Bay, WI

June 23, 2016Wood County, Wisconsin

NWS Green Bay, WI issued this special weather statement at Jun 23, 2016, 12:21 AM CDT for Wood County, Wisconsin. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 23, 2016, 12:21 AM CDT (05:21 UTC)
Expired
Jun 23, 2016, 1:15 AM CDT
In force
54 min
Issued by
NWS Green Bay, WI

County Wood County, WI

The radar

The La Crosse radar (KARX), 125 km from the middle of the area, began a volume at 05:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 5.4 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2016-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2016-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1685 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

223 
WWUS83 KGRB 230521
SPSGRB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1221 AM CDT THU JUN 23 2016
 
WIZ030-035-230615-
WOOD WI-MARATHON WI-
1221 AM CDT THU JUN 23 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MARATHON AND
NORTHERN WOOD COUNTIES UNTIL 115 AM CDT...

AT 1220 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LOYAL...OR 9 MILES NORTHEAST OF NEILLSVILLE...MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  SPENCER AROUND 1235 AM CDT. 
  MARSHFIELD AROUND 1245 AM CDT. 

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BAKERVILLE...POWERS
BLUFF COUNTY PARK...LINDSEY...BETHEL...HEWITT...AUBURNDALE...NORTH WOOD
COUNTY PARK...SHERRY...BLENKER AND ARPIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4478 9031 4477 8985 4444 8987 4446 9031
TIME...MOT...LOC 0520Z 273DEG 32KT 4469 9050 

$$

ECKBERG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Jun 22, 10:34 PM CDT, 1 hour 47 minutes earlier.

Area forecast discussion, Jun 22, 10:34 PM CDT, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
1034 PM CDT WED JUN 22 2016

Updated aviation portion for 06Z TAF issuance

.SHORT TERM...Tonight and Thursday
Issued at 239 PM CDT Wed Jun 22 2016

The latest rap analysis and satellite/radar imagery show an area of
low pressure moving east over western Iowa, and a secondary low
positioned over eastern North Dakota, associated with a rather
compact shortwave trough.  Ahead of these features, mid-level
warm/moist advection is pushing northward across the southern half
of Wisconsin.  This warm/moist advection zone has been quiet so far
today, mostly due to a lack of instability.  However, showers and
storms continue to fire along a surface warm front over northern
Illinois, and also ahead of the compact shortwave over eastern North
Dakota and northwest MN.  As the shortwave tracks east-southeast and
interacts with the warm advection zone, precip trends are the main
forecast concern.

Tonight...The surface low will continue to move east across northern
Illinois, while the shortwave tracks across northern WI.  Any
impacts from severe weather will be confined closer to the track of
the triple point associated with the surface low.  Impacts tonight
across our region will mainly come via the shortwave arriving this
evening.  The mesomodels have significant differences in terms of
precip chances, but put more weight into the hrrr, nam, rap for the
details.  Confidence is low regardless. As the shortwave moves
towards Wisconsin, ascent is expected to increase over the warm
advection zone, which supports showers and storms developing over
central and northern MN later this afternoon.  This precipitation
will have potential to survive into central and north-central WI
late in the evening and overnight. Chances are lower over eastern WI
due to more stable/drier air and northeast winds.  As the shortwave
passes, strengthening northeast winds will push the precip threat
south of the region by 12z. Some clearing could arrive over far
northern WI by this time. Low temps mainly ranging through the 50s.

Thursday...North winds will continue to push dry air into the region
through the morning, when clearing should gradually occur.  Then
should see plenty of sunshine for the afternoon.  Highs in the
middle 70s.

.LONG TERM...Thursday Night Through Wednesday
Issued at 239 PM CDT Wed Jun 22 2016

The main fcst concern will be pcpn trends over the weekend.

High pressure will bring mostly clear skies and light winds
Thursday night and Friday, along with near normal temperatures.
There may be some patchy fog late Thursday night, but have only
added it to the climatologically-favored areas in north central
WI for now.

Developing return flow will bring elevated instability back into
the region Friday night into Saturday morning, but may also
be accompanied by enough mid-level warming to cap off tstm
activity. Will have chance pops for elevated tstms over north
central WI late Friday night, and chance pops tapering down to
slight chance toward the Fox Valley and Lakeshore areas on
Saturday. Cannot rule out some strong surface-based convection
over our western counties late Saturday afternoon, where a 30-35
kt LLJ and CAPE around 1500-2000 J/KG will reside.

A 35-45 kt LLJ is expected to develop ahead of the advancing
cold front Saturday night, resulting in a surge of significant
moisture, with PWATs increasing to around 2 inches. H8 LI's will
be -3 to -5 C, so strong convection is possible. Locally heavy
rainfall is expected, but the severe weather threat is still
uncertain due to the unfavorable timing of the cold frontal
passage.

Models have come into better agreement with the handling of the
cold front on Sunday, as both the ECMWF and GFS shift it east of
the region Sunday morning. So, aside from a chance of early
morning convection, the trend should be for drier conditions
and decreasing clouds in the afternoon.

Northwest flow will bring cooler and less humid conditions for
the first half of the next work week. Although there may be
a few showers over northern WI on Monday, most of the region
should have dry weather under the influence of Canadian high
pressure.
&&

.AVIATION...for 06Z TAF Issuance
Issued at 1034 PM CDT Wed Jun 22 2016

low pressure will move across southwest Wisconsin tonight
and bring scattered showers and thunderstorms, mainly to central
Wisconsin. VFR conditions are expected outside of the shower and
thunderstorm activity. Thursday should have good flying weather
with light surface winds and vfr ceilings.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....MPC
LONG TERM......Kieckbusch
AVIATION.......RDM
Hazardous weather outlook, Jun 22, 2:46 PM CDT, 9 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
246 PM CDT WED JUN 22 2016

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-232000-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
246 PM CDT WED JUN 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TONIGHT, BUT SEVERE WEATHER IS
NOT EXPECTED. THE STRONGEST STORMS COULD PRODUCE SMALL HAIL, GUSTY
WINDS, AND HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE POSSIBLE ACROSS NORTH CENTRAL WISCONSIN LATE
FRIDAY NIGHT, AND OVER THE ENTIRE REGION SATURDAY INTO SATURDAY
NIGHT. THE GREATEST CHANCE OF STORMS WILL OCCUR SATURDAY NIGHT.
THE BEST POTENTIAL FOR SEVERE THUNDERSTORMS SHOULD BE OVER NORTH
CENTRAL AND CENTRAL WISCONSIN LATE SATURDAY AFTERNOON AND EVENING.
LOCALLY HEAVY RAINFALL IS LIKELY SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

LMZ521-522-541>543-232000-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
246 PM CDT WED JUN 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. A FEW STORMS SOUTH OF
TWO RIVERS MAY CONTAIN GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE POSSIBLE FROM SATURDAY THROUGH SUNDAY MORNING.
ANY THUNDERSTORM ACTIVITY MAY POSE A HAZARD FOR MARINERS.

WINDS AND WAVES MAY APPROACH SMALL CRAFT ADVISORY LEVELS SATURDAY
INTO SUNDAY, AHEAD OF AN APPROACHING COLD FRONT.

MPC/KIECKBUSCH

In the hours before

Special weather statement, Jun 23, 12:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1221 AM CDT THU JUN 23 2016

WIZ030-035-230615-
WOOD WI-MARATHON WI-
1221 AM CDT THU JUN 23 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MARATHON AND
NORTHERN WOOD COUNTIES UNTIL 115 AM CDT...

AT 1220 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LOYAL...OR 9 MILES NORTHEAST OF NEILLSVILLE...MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  SPENCER AROUND 1235 AM CDT.
  MARSHFIELD AROUND 1245 AM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BAKERVILLE...POWERS
BLUFF COUNTY PARK...LINDSEY...BETHEL...HEWITT...AUBURNDALE...NORTH WOOD
COUNTY PARK...SHERRY...BLENKER AND ARPIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4478 9031 4477 8985 4444 8987 4446 9031
TIME...MOT...LOC 0520Z 273DEG 32KT 4469 9050

ECKBERG

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 1:30 AM CDTSpecial Weather StatementGRBLincoln, Marathon, Portage, Wood60 min
Jun 23, 2:39 AM CDTSpecial Weather StatementGRBWaushara51 min
Jun 23, 3:32 AM CDTSpecial Weather StatementGRBCalumet, Winnebago58 min

Nearby

Special Weather Statements in Wisconsin, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.